... doctor that put me on suboxone 8 mg 1 a day iv been on the subxone for 8 mo and I only take a half each day with out them I get bad withdrawal if I taper down will I still have withdrawal and is it as bad as lortab withdrawal? please help thanks
I recently started a suboxone program for being addicted to Oxycontin for a few years (up to 160 mg a day). The suboxone works great it seems, and I'm not sure how long I will be on it or when the doc will start to taper me down. However, I've been told that the taper down process should not be no more than 2 mg at a time. So, if you're on 8 mg now, you should step down to 6 mg, and so on... or else you may experience mild withdrawal symptoms, but they are supposed to be milder than Lortab or Oxy withdrawals.
Hey, I just wanted to mention the things that let me know it was time to taper my suboxone. #1 I would fall asleep when sitting still for over 5 minutes. #2 I could "feel" the suboxone as soon as I took it instead of 2 hours later like when I first started taking it #3 I started to have trouble peeing like I did when I took too many lortab. If you want to, you can simply reduce your dose by just a hair and see if you feel ok. If you don't, you can take the amount you reduced your dose by. You will have to taper your dose down, you can't just "jump off" at a dose higher than .5 milligrams ( it should actually be .25 mgs ) and not have withdrawal. You can also split your dose into halves to get used to a lower dose in the morning and a lower dose in the afternoon. Good Luck.
From my experience the withdrawls are not as bad as lortab withdrawls and not even close to methadone withdrawls! I have been on both and now I take 4mgs. of Suboxone a day. Sometimes I only take 1mg. a day(I cut a 2mg in half).and I can tell a slight difference but its nothing I cant handle. One more thing I've been on sub's for 6 mnths.and at first I was rushing and trying to get off of em(big mistake) I would go a few days w/o taking em and have withdrawls which I thought were from suboxone so I talked with my addictionologist who told me that is was in fact methadone withdrawls that I was still having. I believe he was right cuz now if go a couple days w/o my suboxone I dont feel NEAR as bad as I did in the beginning so maybe you too are trying to rush as I did and are trying to do it your way but remember doing it our way is what got us here in the first place. Good luck and remember we didnt get this way over nite so its going to take time. Hang in there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2010 • 5 answers
Posted 22 Feb 2011 • 3 answers
Posted 23 May 2011 • 6 answers
Posted 26 May 2011 • 3 answers
Posted 23 Jun 2011 • 3 answers